This is getting worse , it’s now two days since the finish of steroids , and I thought it would be getting easier , I have hardly slept and my body aches and tingles all over , scared that this is more than the steroids .
my god I’ve never felt this physically ill in my life !
People have offered kind words and good advice Flinn, to your many posts. Have you picked up that phone yet? Move away from the keyboard and ask someone, someone real, not virtual, for help! It’s there if you ask, be it medical, psychological or emotional. I think many of us can identify with what your feeling, in some way. You gotta reach out for some actual, real help.
I was so moved by your post that this is the first time that I’ve written on here.
Totally agree with Poppy - you could ring and speak to someone to seek help.
I have also been in that dark place and still can be. Life is shitty, patience to abide it, waiting for all that manure to help grow some roses, is really very difficult. You are eloquent and honest and have evoked some " trying to help " replies. Perhaps, you have more to do and give? Challenge yourself to do 3 things today 1] get outside your house. 2] do something you might enjoy/relax -shower? film?. 3] eat some food as a proper event - preferrably alone - simple fare is fine. Somehow, if I can struggle to do this simple things for myself - life gets a little less hopeless. Thank you for posts - really really sending you some good chi
Whilst I appreciate all the comments and offers of support i am posting this because although I have dealt with ms for a long time and coped with the physical symptoms , I have NEVER experienced anything like this in my life before .
i know that seeking medical advice is the obvious answer but I know the answers will be that it’s side effects , they will pass…
It doesn’t feel like that now , yes I was suffering , yes I sought medical help but I never thought the side effects of steroids could be so brutal .
its human nature to be scared when symptoms worsen when your taking something you hope will help them .
five days of taking the steroids was bad enough but for things to get worse on stopping them is really hard on me .
Ive never felt symptoms this severe before and it’s scaring the hell out of me .
sorry if anybody is fed up of me
We’re not fed up with hearing from you. You’ve had a very extreme reaction to the steroids. And one to which many people on the forum recognise. I’m sure that I’m only one of many people who are willing the effects of your steroids to naff off. Eventually they will improve. It’s the nature of the drugs that whilst on them and for a few days afterwards they have a profound effect on your system. But the more extreme symptoms do go within a few days. Honestly. I know it feels at the moment that you’re not getting any better and you wonder whether these effects will ever go, but they do and they will. Keep posting your feelings on here, we’ll keep answering.
not fed up, the board is here to vent if needed but you need to give the steroids time to get out of your system. they usually have a pretty quick half life depending on the type and dose, (cant remember what it is at the moment but easy enough to find online). you should phone to talk to someone even if its just normal side effects to try to put your mind at ease
hope your feeling a bit better .have you told the dr how bad you feel,surely they can give you something to take the edge off how bad you feel,like a diazepam or something similar.I have always chosen not to take steroids, been offerd them a lot too as i have had some very serious relapses.I was told all they do is shorten the length of the relapse by a few days anyway, so to me its not worth putting my body through the side effects of the steroids our bodies are going through enough without adding even more problems.Its just me though i know lots take them and they swear by them,its each to there own, but i bet you wont be taking them anymore.
sorry that you are still suffering the side effects of steroids.
no need to apologise on here, we have all been there and if not will do so at some point.
i was so distraught when i was was coming down of iv steroids.
i vented on here and one kind person spent hours messaging back and forward.
you’ve got many years more of life to live.
please pick up that phone now.
your gp is a good place to start.
my gp prescribed diazepam (just 5 days worth) because he said that i needed to be anaesthetised.
i slept like a baby and felt better, although it was a brighter frame of mind with very wonky legs.
i have learned that it’s best to concentrate on just one symptom at a time.
please get help as soon as possible.
Hi, I think sometimes we put our
unusual for us symptoms all down to our condition.
But you never know, there could be a different reason for them.
So if something goes on too long, or alarms you, then rope in the medics.
Hi Gaz, so glad you are still posting. Let me tell you a similar story. My daughter is 25 a beautiful young women with no beau in pursuit. She has lost her job as a result of a recent flair up of her symptoms. As a result of steroids her hair is falling out, her skin is breaking out in horrendous acne, her feet are peeling from ankle to toe and warts are appearing everywhere. Her immune system is shot and she can’t fight off anything.They say beauty is skin deep but her skin is shedding and with it my daughter is dying inside. She calls out at night because of night terrors, and her veins pulsate in the side of her head. Does she have ms no but some other awful disease, which has resulted in steroids for the past year at high dose. Do they make you feel like life is not worth living, according to her yes. Are most of these things side effects of steroids yes. She has weaned down her dosage over a period of time but the steroids have taken a toll. She cries herself to sleep and I cry in silence, my heart bleeds for her, as I can’t do anything to take away her pain. She feels like every muscle is being pulled away from her bones and at best as if she has been railroaded.
As each day goes by I see a little bit of her returning but it is a slow process. She is a survivor and despite all is clawing her way back. She will never be free from the disease that she is battling and is on end line treatment to try and shove her symptoms in to remission. So take heart there is always someone else going through something similar no matter what the cause.
Don’t give up as all life is worth living, as you say you have coped with the ms for a long time and you will continue to do so long after the steroids have left your system. Like my daughter sometimes there is simply no choice but to take them, as unpleasant as the side effects may be.
I have shared this not to try and belittle how you are feeling but to try and give you hope. There is more to life than steroids. LouLou x